Volume 7 Number 8 (Aug. 2012)
Home > Archive > 2012 > Volume 7 Number 8 (Aug. 2012) >
JSW 2012 Vol.7(8): 1873-1880 ISSN: 1796-217X
doi: 10.4304/jsw.7.8.1873-1880

Protecting Privacy by Multi-dimensional Kanonymity

Qian Wang, Cong Xu, and Min Sun
College of Computer Science, Chongqing University, Chongqing, China

Abstract—Privacy protection for incremental data has a great effect on data availability and practicality. Kanonymity is an important approach to protect data privacy in data publishing scenario. However, it is a NP-hard problem for optimal k-anonymity on dataset with multiple attributes. Most partitions in k-anonymity at present are single-dimensional. Now research on k-anonymity mainly focuses on getting high quality anonymity while reducing the time complexity, and new method of realization of kanonymity properties according to the requirement of published data. Although most k-anonymity algorithms perform well on static data, their effects decrease when they are on the changing data of real world. This paper proposes a multi-dimensional k-anonymity algorithm based on mapping and divide-and-conquer strategy that is feasible and performs much better in k-anonymity. The second main contribution of this paper is an effective k-anonymity method based on incremental local update on large dataset. It incrementally updates the changing dataset, and a threshold is set to assure the stability of update. Neighbor equivalence sets and similar equivalence sets are computed by their position, which not only avoids the cost of recalculation aroused by little change of dataset, but also improves the practical application performance since the dataset satisfies k-anonymity properties. The experiment shows that the proposed algorithm has a better performance in both time cost and anonymity quality, compared to the methods at present.

Index Terms—security, k-anonymity, multi-dimension, incremental update


Cite: Qian Wang, Cong Xu, and Min Sun, "Protecting Privacy by Multi-dimensional Kanonymity," Journal of Software vol. 7, no. 8, pp. 1873-1880, 2012.

General Information

ISSN: 1796-217X (Online)
Frequency:  Bimonthly (Since 2020)
Editor-in-Chief: Prof. Antanas Verikas
Executive Editor: Ms. Yoyo Y. Zhou
Abstracting/ Indexing: DBLP, EBSCO, Google Scholar, ProQuest, INSPEC(IET), ULRICH's Periodicals Directory, WorldCat, etc
E-mail: jsw@iap.org
  • Apr 26, 2021 News!

    Vol 14, No 4- Vol 14, No 12 has been indexed by IET-(Inspec)     [Click]

  • Jun 22, 2020 News!

    Papers published in JSW Vol 14, No 1- Vol 15 No 4 have been indexed by DBLP     [Click]

  • Sep 13, 2021 News!

    The papers published in Vol 16, No 6 have all received dois from Crossref    [Click]

  • Jan 28, 2021 News!

    [CFP] 2021 the annual meeting of JSW Editorial Board, ICCSM 2021, will be held in Rome, Italy, July 21-23, 2021   [Click]

  • Sep 13, 2021 News!

    Vol 16, No 6 has been published with online version     [Click]